Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 131, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 30, 2002, 3:19 PM EDT for Columbia County, Union County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2002, 3:19 PM EDT (19:19 UTC)
- Expired
- Jul 30, 2002, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Columbia County, FL, Union County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 3:52 PM EDT | Thunderstorm Wind | Lake City, FL | Power lines down Ashley Street and Highlands Court. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
840 WUUS52 KJAX 301919 SVRJAX FLC023-125-302000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 319 PM EDT TUE JUL 30 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COLUMBIA COUNTY IN NORTHERN FLORIDA NORTHWESTERN UNION COUNTY IN NORTHERN FLORIDA * UNTIL 400 PM EDT * AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER LULU... OR ABOUT 10 MILES SOUTHEAST OF LAKE CITY...MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM EDT... LULU... LAKE BUTLER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. LAT...LON 3015 8252 3003 8257 3000 8231 3014 8230 $$ ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:30 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 30, 2:30 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT TUE JUL 30 2002 UPPER LOW ALONG FL W COAST NEAR PERRY MOVING N. RADAR SHOWS THUNDERSTORMS OVER WESTERN COUNTIES OF AREA. SO FAR SURFACE WESTERLY WINDS AROUND 10 KNOTS HAS PREVENTED E COAST SEABREEZE FORMATION. MODELS SHOW UPPER LOW TO DRIFT N INTO S GA NEXT TWO DAYS. UPPER RIDGE OVER CENTRAL U.S. BUILDS TO E COAST WHICH WILL FORCE UPPER LOW BACK INTO THE GULF FRIDAY AND SATURDAY. WILL CONTINUE WITH SCATTERED POPS WITH TEMPERATURES NEAR NORMAL. SURFACE SW FLOW TO CONTINUE SO EAST COAST SEABREEZE NOT EXPECTED TO MOVE INLAND TO FAR. MARINE...NOT MUCH CHANGE EXPECTED THROUGH FRIDAY WITH S TO SW FLO. BACKDOOR FRONT/TROUGH TO MOVE INTO AREA THIS WEEKEND SHOULD RESULT IN SHIFT TO E TO SE FLOW. PRELIM CCF... AMG BT 071/093 072/093 072 04353 SSI BT 076/092 075/092 075 04143 JAX BT 072/093 073/093 073 04143 SGJ BT 073/092 073/091 073 04143 GNV BT 071/092 072/091 072 04243 OCF BT 072/091 072/090 072 04243 .JAX... .GA...NONE. .FL...NONE. MZ
In the hours before
Special weather statement, Jul 30, 12:00 PM EDT, 3 hours 19 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302245- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT TUE JUL 30 2002 ...HEAT INDICES OF 105 TO 110 DEGREES EXPECTED THIS AFTERNOON... ...SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... TEMPERATURES WILL REACH THE MID 90S ACROSS MUCH OF THE REGION TODAY...CREATING HEAT INDICES OF 105 DEGREES DURING THE PEAK HEATING HOURS THIS AFTERNOON. URBAN AREA TEMPERATURES ALONG THE INTERSTATE 95 CORRIDOR FROM JACKSONVILLE FLORIDA TO BRUNSWICK GEORGIA WILL REACH INTO THE UPPER 90S...CREATING HEAT INDICES OF 105 TO 110 DEGREES THIS AFTERNOON. AVOID OUTDOOR ACTIVITIES AS MUCH AS POSSIBLE. PERSONS WHO WORK OUTDOORS SHOULD TAKE FREQUENT BREAKS IN THE SHADE TO REST AND REPLENISH FLUIDS. ELDERLY PERSONS AND SMALL CHILDREN HAVE THE GREATEST RISK FOR ADVERSE REACTIONS TO THE HEAT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING...MAINLY ALONG THE INTERSTATE 75 CORRIDOR. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE INTERSTATE 95 CORRIDOR...MAINLY IN THE EARLY EVENING. THE PRIMARY IMPACTS WILL BE FREQUENT DEADLY LIGHTNING...WIND GUSTS UP TO 50 MPH...AND SMALL HAIL IS POSSIBLE IN THE STRONGER STORMS. SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.